Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

How to treat vaginal tears ?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 299 Questions
hello, I am currently out of the country and cannot see a gynocologist. I have vaginal tearing due to too much or too rough of sex with my boyfriend, it has never happened before and it is split in a v-shape, from the bottom of my vagina and also around my anus. I have never experienced anything so painful. I am almost in tears, if not totally in tears, everytime I urinate or move around too much as I can't avoid that
area. I put neosporin on it but it hasn't seemed to help thus far. It has been 4 days. I also have vitamin E oil. I noticed after using neosporin I have what looks like ingrown hairs or blisters, two of them. I'm obviously torn and that came first, so not sure if it is related. Just want to know what is safe to do down there and what I should do to speed the healing. I am 28 with no history of STDs and have been dating him for 7 months with no previous problems.
Posted Thu, 12 Apr 2012 in Vaginal and Uterus Health
Answered by Dr. Vidya Muralidhar 1 hour later

Thanks for your query.

The vaginal tear which you experience after intercourse generally resolve by themselves. In few cases , it could lead to significant tear of tissues causing blood loss , pain and discomfort while urination.Predisposing factors for such a tear is dry vagina without adequate secretions,disproportion of male and female genitalia,friability of tissues,rough and violent thrusting of penis during vaginal intercourse.

Self treatment with OTC's and antiseptic creams will not solve the problem . You have to see a gynecologist .The tear has to be assessed for the severity .

First degree tears are superficial involving only outer tissues , they do not need surgery, they are expected to heal with time. A course of systemic antibiotics and topical antiseptic applications over the area will be sufficient.

If it is a second degree and further tear, it may need sutures for repair , it is upto the doctor examining you to decide on this.

We expect healing to occur in 3 weeks time , you may need to go for a couple of reviews later.

Taking good rest with a healthy diet and avoiding intercourse till the tissues heal completely is the best thing you could do fro a faster healing. You can also take NSAID group of analgesics for pain relief.

Warm baths :Sitting in a warm bath that only covers hips and buttocks can sometimes help; this is called a sitz bath.

Ice or witch XXXXXXX pads:Ice wrapped in a cloth applied to the area are sometimes used to dull the pain.

Hope I answered your query. I am available for follow ups as well.
Above answer was peer-reviewed by
Follow-up: How to treat vaginal tears ? 1 hour later
Thank you for the information. My concern is that I'm on a military base overseas and there is no gynocologist here that I'm aware of. Medical is lacking so I am pretty much on my own. I have malaria medicine that I heard is an antibiotic as well, would that work in the mean time you think to prevent infection? It's called doxycycline. If so, how often should I take it? I don't want to get infected and have limited availability for anything (no baths) I did find witch XXXXXXX but I'm afraid it's going to hurt really bad using it.

Is neosporin safe to use until then? Vitamin E? Again, it's from the bottom of my vagina and around my anus. Thank you for any help. This is a horrible place to be going through something like this, if I was at home, I could go to my doctor no problem.
Answered by Dr. Vidya Muralidhar 30 minutes later

Thanks for writing back

Since you do not have access to medical care , I would say that DOXYCYCLINE will help as an antibiotic in your case.You can discuss about the dose from an RN/PHARMACIST located in your area.

Meanwhile you could continue using NEOSPIRIN, it is safe for use. Vaginal tears after an intercourse will heal in a few weeks with the above treatment.

Along with antibiotics, you may follow to use the anti inflammatation measures (pain relieving medicines, warm water sit baths). They will benefit you by reducing the pain and inflammation.

Wish you good health

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor